Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects
Feb 24, 2012

I have taken atripla for over a year with minor problems. In the last month I have had pain in my hip bones at night and the joints in my finger sometime lock up at night. Is this a side effect of the medicine or another problem? Could it be cause by lack of fluids? Thank you

Response from Dr. McGowan

Sorry to hear about the pains you have been experiencing.

Joint pain is indeed listed as a possible side effect of Atripla and Truvada (which contains 2 of the 3 medicines in Atripla: tenofovir and emtricitabine). This would be a very rare side effect. Atripla has been assocaied with lowering of bone density and vitamin D levels. While not specifically a joint problem, people can get aches and pains if their vitamin D levels are very low.

You should discuss these symptoms with your medical provider since they wouold be a rare side effect and may be more likely related to another condition. Joint pain and stiffness in the morning is a common symptom of arthritis (rheumatoid arthritis, osteoarthritis, lupus) or fibromyalgia. Also have your vitamin D level checked, if you haven't already.

Best, Joe



Previous
tphapositive
Next
24 hours fatigue and joint and muscular pains

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement